Reliable Computing

, Volume 11, Issue 2, pp 105–127 | Cite as

The Optimal Solution of an Interval System of Linear Algebraic Equations

  • Marina Lyashko


Both necessary and sufficient conditions for the coincidence of the interval hull of the united solution set and the algebraic solution for the arbitrary interval systems x = Mx + r satisfying the condition ρ (|M |)< 1 are proved in the paper. The necessary conditions are more restrictive than the sufficient ones, but almost always coincide with them.


Mathematical Modeling Computational Mathematic Industrial Mathematic Algebraic Equation Linear Algebraic Equation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Alefeld, G. and Herzberger, J.: Introduction to Interval Computations, Academic Press, New York, 1983.Google Scholar
  2. 2.
    Barth, W. and Nuding, E.: Optimale Lösung von Intervallgleichungssystemen, Computing 12(1974), pp. 117–125.Google Scholar
  3. 3.
    Beeck, H.: Bemerkungen zu komponentenweisen Abschätzungen bei linearen Gleichungssystemen mit fehlerhaften Daten, ZAMM 57(1977), T265–T266.Google Scholar
  4. 4.
    Beeck, H.: Über Struktur und Abschätzungen der Lösungsmenge von linearen Gleichungssystemen mit Intervallkoeffizienten, Computing 10(1972), pp. 231–244.Google Scholar
  5. 5.
    Beeck, H.: Zur Problematik der Hüllenbestimmung von Intervallgleichungssystemen, in: Nickel, K.(ed.), Interval Mathematics, Lecture Notes in Computer Science 29, Berlin–Heidelberg, 1975.Google Scholar
  6. 6.
    Beeck, H.: Zur scharfen Außenabsch ätzung der Lösungsmenge bei linearen Intervallgleichungssystemen, ZAMM 54(1974), T208–T209.Google Scholar
  7. 7.
    Dobronets, B. S. and Shaydurov, V. V.: Two-Sided Numerical Methods, Nauka, Novosibirsk, 1990 (in Russian).Google Scholar
  8. 8.
    Gay, D. M.: Solving Interval Linear Equations, SIAM J. Numer. Anal. 19(4) (1982), pp. 858–870.CrossRefGoogle Scholar
  9. 9.
    Hansen, E. R.: Bounding the Solution of Interval Linear Equations, SIAM J. Numer. Anal. 29(1992), pp. 1493–1503.CrossRefGoogle Scholar
  10. 10.
    Hansen, E. R.: On Linear Algebraic Equations with Interval Coefficients, in: Hansen, E. R.(ed.), Topics in Interval Analysis, Oxford, 1969, pp. 35–46.Google Scholar
  11. 11.
    Hansen, E. R.: Sharpness in Interval Computations, Reliable Computing 3(1) (1997), pp. 17–29.CrossRefGoogle Scholar
  12. 12.
    Hartfiel, D. J.: Concerning the Solution Set of Ax = b where PAQ and pbq, Numerische Mathematik 35(1980), pp. 355–359.CrossRefGoogle Scholar
  13. 13.
    Jahn, K.-U.: Eine Theorie der Gleichungssysteme mit Intervall-Koeffizienten, ZAMM 54(1974), T405–T412.Google Scholar
  14. 14.
    Kalmykov, S. A.: On the Interval-Analytical Double Sweep Method, Chisl. Metody Mekhaniki Splosh. Sredy 5(1981), pp. 21–32 (in Russian).Google Scholar
  15. 15.
    Kalmykov, S. A., Shokin, Yu. I., and Yuldashev, Z. Kh.: Methods of Interval Analysis, Nauka, Novosibirsk, 1986 (in Russian).Google Scholar
  16. 16.
    Kalmykov, S. A. and Yuldashev, Z. Kh.: On the Interval Variant of the Double Sweep Method, Voprosy Vy chisl. i Prikl.Matematiki 48, Sb. Nauch. Tr., IK s VTs AN UzSSR 48(1977), pp. 63–71 (in Russian).Google Scholar
  17. 17.
    Kupriyanova, L. V.: Inner Estimation of the United Solution Set of Interval Linear Algebraic System, Reliable Computing 1(1) (1995), pp. 15–31.Google Scholar
  18. 18.
    Kuznetsova, M. A.: On the Iterative Bounding Set of Solutions for an Interval System of Linear Algebraic Equations, Leningrad State Pedagogical Institute, Leningrad, 1987, deposided in VINITI, No.1389–B87 (in Russian).Google Scholar
  19. 19.
    Lyashko, M. A.: A Method of Computing of the Asymptotic Convergence Factor of the Total Step Method for Interval SLAE, Computational Technologies 2(1) (1997), pp. 37–44 (in Russian).Google Scholar
  20. 20.
    Lyashko, M. A.: An Iteration Scheme for Solving an Interval System of Linear Algebraic Equations, in: Proc. All-Union Conf. on Actual Problems of Applied Mathematics, Saratov, May 20–22, 1991, Saratov, 1991, pp. 126–127 (in Russian).Google Scholar
  21. 21.
    Lyashko, M. A.: On the Coincidence of the Interval Hull of the United Solutions Set of ISLAE with its Iterative Solution, Balashov State Pedagogical Institute, Balashov, 1996, deposided in VINITI, No.429–B96 (in Russian).Google Scholar
  22. 22.
    Mayer, G.: Enclosing the Solution of Systems of Linear Equations by Interval Iterative Processes, Computing Suppl. 6(1988), pp. 47–58.Google Scholar
  23. 23.
    Mayer, G.: Enclosing the Solution Set of Linear System with Inaccurate Data by Iterative Methods Based on IncompleteLU-Decomposition, Computing 35(1985), pp. 189–206.Google Scholar
  24. 24.
    Mayer, G.: Über Iterationsverfahren zur Lösungseinschließung linearer Gleichungssysteme mit ungenauen Eingangsdaten, ZAMM 66(5) (1986), T417–T419.Google Scholar
  25. 25.
    Neumaier, A.: Interval Methods for Systems of Equations, Cambrige University Press, Cambrige, 1990.Google Scholar
  26. 26.
    Nickel, K.: Die Aufiösbarkeit linearer Kreisscheiben-und Intervall-Gleichungssysteme, Linear Algebra Appl. 44(1982), pp. 19–40.CrossRefGoogle Scholar
  27. 27.
    Nickel, K.: Die Übersch ätzung des Wertebereiches einer Funktion in der Intervallrechnung mit Anwendungen auf lineare Gleichungssysteme, Computing 18(1977), pp. 15–36.Google Scholar
  28. 28.
    Nickel, K.: Intervall-Mathematik, ZAMM 58(1978), T72–T85.Google Scholar
  29. 29.
    Oettli, W.: On the Solution Set of a Linear System with Inaccurate Coefficients, SIAM J. Numer. Anal. 2(1965), pp. 115–118.CrossRefGoogle Scholar
  30. 30.
    Oettli, W. and Prager, W.: Compatibility of Approximate Solution of Linear Equations with Given ErrorBounds for Coefficients and Right-Hand Sides, Numer. Math. 6(1964), pp. 405–409.CrossRefGoogle Scholar
  31. 31.
    Ratschek, H. and Sauer, W.: Linear Interval Equations, Computing 28(1982), pp. 105–115.Google Scholar
  32. 32.
    Rohn, J.: Cheap and Tight Bounds: the Recent Result by E. Hansen Can Be Made More Efficient, Interval Computations 4(1993), pp. 13–21.Google Scholar
  33. 33.
    Rohn, J.: Enclosing Solution of Overdetermined Systems of Linear Interval Equations, Reliable Computing 2(2) (1996), pp. 167–171.Google Scholar
  34. 34.
    Rohn, J.: Systems of Linear Equations, Linear Algebra Appl. 126(1989), pp. 39–78.CrossRefGoogle Scholar
  35. 35.
    Shary, S. P.: Algebraic Approach in the ‘Outer Problem‘ for Interval Linear Equation, Reliable Computing 3(2) (1997), pp. 103–135.CrossRefGoogle Scholar
  36. 36.
    Shary, S. P.: Algebraic Approach to the Interval Linear Static Identification, Tolerance, and Control Problems, or One More Application of Kaucher Arithmetic, Reliable Computing 2(1) (1996), pp. 3–33.Google Scholar
  37. 37.
    Shary, S.P.: On Optimal Solution of Interval Linear Algebraic Systems 1, Krasnoyarsk, 1989, deposided in VINITI, No.4180–B89 (in Russian).Google Scholar
  38. 38.
    Shary, S. P.: On Optimal Solution of Interval Linear Equations, SIAM J. Numer. Anal. 32(1995), pp. 610–630.CrossRefGoogle Scholar
  39. 39.
    Shary, S.P.: The Optimal Solution of Interval Linear Algebraic Systems, in: Informacionno Operativnyi Material, Preprint 16(1990), Computer Center of Siberian Department of the USSR Academy of Sciences, Krasnoyarsk, pp. 39–419.Google Scholar
  40. 40.
    Shokin, Yu. I.: Interval Analysis, Nauka, Novosibirsk, 1981 (in Russian).Google Scholar
  41. 41.
    Wongwises, P.: Experimentelle Untersuchungen zur numerischen Au flösung von linearen Gleichungssystemen mit Fehlerfassung, in:Nickel, K.(ed.), Interval Mathematics, Lecture Notes in Computer Science 29, Berlin–Heidelberg, 1975, pp. 316–325.Google Scholar
  42. 42.
    Zyuzin, V. S.: An Iterative Method for Solving a System of Segment Algebraic Equations, Differential Equations and Functions Theory (Diff.Operatopy i Voprosy Priblizheniya) 8, Coll. of Scien. Proc., Saratov. Univ., Saratov, 1987, pp. 72–82 (in Russian).Google Scholar
  43. 43.
    Zyuzin, V. S.: On a Way of Finding Two-Sided Interval Approximations for the Solution of Linear Interval System of Equations, in: Differential Equations and Functions Theory in Application to Aerodynamics and Probability Theory.Coll. of Scien. Proc., Saratov, 1987, pp. 28–32 (in Russian).Google Scholar

Copyright information

© Springer Science + Business Media, Inc. 2005

Authors and Affiliations

  1. 1.Department of Physics and MathematicsBalashov Department of Saratov State UniversityBalashovRussia

Personalised recommendations